MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Model Number IPN037301
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Picc line was placed on (b)(6) 2021.On the evening of (b)(6) 2022, the picc line started leaking from the pink hub when flushed and so the line was removed.A new picc line was placed on (b)(6) 2022.No patient harm.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one single lumen picc for investigation.Evidence of use was observed and the catheter body appeared to be intentionally cut.Visual inspection revealed the distal extension line contained a small hole directly adjacent to the luer hub.The remainder of the extension line was secured inside the luer hub.The total length of the catheter body measured to be 15.25" which is not within the specification of 22.75" - 23" per product drawing.This indicates that at least 7.5" of the catheter were cut and not returned for analysis.The outer diameter of the distal lumen measured to be 0.0945" which is within specifications of 0.093" - 0.097" per product drawing.The inner diameter of the distal lumen measured to be 0.058" which is within specifications of 0.055" - 0.059" per product drawing.This indicates that the wall thickness measured within specifications.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." water leaked out of the hole in distal line.A manual tug test confirmed the proximal extension line was secure to its luer hub.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.Open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure.".The complaint of an extension line leak was confirmed through a complaint investigation on the returned sample.A hole was found in the distal extension line adjacent to the luer hub.The returned sample passed all relevant dimensional inspections.A device history record review was performed, and no relevant findings were identified.The type of damage observed is consistent with a manufacturing issue in the picc lines.A non-conformance has been initiated to further investigate this issue.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13371329
Report Number9680794-2022-00035
Device Sequence Number17079859
Product Code LJS
UDI-Device Identifier30801902120794
UDI-Public30801902120794
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2022
Device Model NumberIPN037301
Device Catalogue NumberCDC-45552-VPS2
Device Lot Number13F21G0359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown